MAUDE Adverse Event Report: NOVOCURE GmbH Optune Gio

NOVOCURE GmbH Optune Gio
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 08/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A 63-year-old female with newly diagnosed glioblastoma (gbm) started optune gio therapy on (b)(6), 2026.On august 21, 2026, novocure received a medical record dated august 17, 2026, indicating that the patient experienced scalp irritation and itching and was prescribed hydroxyzine.The medication was also recommended to use for nighttime anxiety related to potential progression of underlying disease.On (b)(6), 2026, the prescribing physician confirmed that the patient experienced skin irritation related to optune gio arrays.The patient was treated with hydroxyzine, which resolved the event, and continued optune gio therapy.According to the physician, the patient was not taking any medications that could have been considered a risk factor for skin irritation.
 
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of the transducer arrays placement to the skin inflammation/irritation requiring medical intervention cannot be ruled out.Anxiety is unrelated to device use.Medical device site reaction is an expected event with optune gio device use (ef-11 16% and 53% ef-14 optune arm).

Brand Name
Optune Gio
Common Device Name
Optune Gio
Manufacturer (Section D)
NOVOCURE GmbH
Manufacturer Contact
sharon perez
180 hanover street
portsmouth, NH 
+1(207)752-7602
MDR Report Key50767449
Report Number3010457505-2026-00858
Device Sequence Number18428953
Product Code NZK
UDI-Device Identifier07290107986427
UDI-Public(01)07290107986427(11)170913
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P100034/S033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/21/2026
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale